MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK
Model Number BRD400HK
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Incontinence (1928); Pain (1994); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: ¿complications associated with the proper implantation of the align® to urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence." (b)(4).
 
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted, the patient has experienced injury, pain, disability and impairment.Per additional information received, the patient has experienced vaginal pain, groin pain, pain with intercourse/impaired sexual relations, urinary incontinence, fecal incontinence, heavy bleeding, chronic yeast infections, bladder infections, low back pain, emotional changes, pressure, cramping, pelvic discomfort, voiding blood tinged urine (hematuria), pain, and required nonsurgical interventions, dyspareunia, dryness, urinary incontinence, fatigue/insomnia, burning around vaginal area, vaginal discharge, atrophic vaginal mucosa, dysmenorrhea, dyspareunia, dysfunctional uterine bleeding, dysuria, endometrial biopsies, fecal incontinence, mixed stress and urge incontinence, dilation and curettage with hysteroscopy and insertion of mineral intrauterine device, endometrial cancer, total laparoscopic hysterectomy and bilateral salpingo-oophorectomy for treatment of endometrial cancer, post-coital bleeding, granulation tissue of vaginal cuff treated with silver nitrate, decreased ability to orgasm, groin pain made worse by walking, prolonged sitting, prolonged car ride, radiating to the back/ buttock at times, situational depression partly due to her dyspareunia and pain issues, vaginal bulge, frequency, urgency, vaginal bleeding, tender vaginal sling-band, rectocele, levator spasm, posterior vaginal wall prolapse, obstructive defecation symptoms, transobturator tape revision, right inguinal groin dissection, posterior repair with native tissue, trigger point injections of more than 3 muscle groups, severe urinary incontinence, anal pain, urge urinary incontinence, overactive bladder, stress incontinence, pelvic floor trigger point injections, coccygeal pain, urinary tract infection, lower back pain, and buttock pain.

Brand Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK
Common Device Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9750245
Report Number1018233-2020-01304
Device Sequence Number2871723
Product Code OTN
UDI-Device Identifier00801741016219
UDI-Public(01)00801741016219
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2012
Device Model NumberBRD400HK
Device Catalogue NumberBRD400HK
Device Lot NumberHUUJ1349
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age9 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight73